Alert archive / Kentucky / Flash Flood Warnings in 2016
Flash Flood Warning 54, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jul 12, 2016, 10:28 AM CDT for 5 counties in Kentucky. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 12, 2016, 10:28 AM CDT (15:28 UTC)
- Expired
- Jul 12, 2016, 1:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Daviess County, KY, Henderson County, KY, Hopkins County, KY, McLean County, KY, Webster County, KY
The radar
The Evansville,IN radar (KVWX), 87 km from the middle of the area, began a volume at 15:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 10:30 AM CDT | FLASH FLOOD | Beech Grove, KY | FLOWING WATER DAMAGED A CULVERT ON BETHEL CHURCH ROAD. PARTS OF STATE ROADS 136 WEST...56 NORTH...250...AND 140 WERE UNDER WATER. |
| Jul 12, 10:30 AM CDT | FLASH FLOOD | Utica, KY | WATER OVER HIGHWAY 140 IN UTICA KENTUCKY. REPORT RELAYED VIA TWITTER BY DAVIESS COUNTY EM AND EVANSVILLE INDIANA TV STATION. |
| Jul 12, 10:45 AM CDT | HEAVY RAIN 5.18 | 5 Nw Calhoun, KY | REPORT SINCE MIDNIGHT FROM KENTUCKY MESONET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 3.5 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 196 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1055 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
806
WGUS53 KPAH 121528
FFWPAH
KYC059-101-107-149-233-121830-
/O.NEW.KPAH.FF.W.0054.160712T1528Z-160712T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1028 AM CDT TUE JUL 12 2016
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN HOPKINS COUNTY IN NORTHWESTERN KENTUCKY...
SOUTH CENTRAL HENDERSON COUNTY IN NORTHWESTERN KENTUCKY...
MCLEAN COUNTY IN NORTHWESTERN KENTUCKY...
SOUTHWESTERN DAVIESS COUNTY IN NORTHWESTERN KENTUCKY...
NORTHEASTERN WEBSTER COUNTY IN NORTHWESTERN KENTUCKY...
* UNTIL 130 PM CDT
* AT 1025 AM CDT...EMERGENCY MANAGEMENT OFFICIALS REPORTED
THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA, AND
WATER ENTERING HOMES IN THE SEBREE AREA. MORE THAN 4 INCHES OF
RAIN HAVE FALLEN THIS MORNING IN PARTS OF THE WARNED AREA. FLASH
FLOODING IS EXPECTED.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CALHOUN...SEBREE...LIVERMORE...DIXON...ROBARDS...BEECH GROVE...
MASONVILLE...SLAUGHTERS AND MOSELEYVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 3753 8707 3749 8710 3748 8772 3766 8771
3767 8706
$$
DB1 follow-up statement
811
WGUS73 KPAH 121734
FFSPAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1234 PM CDT TUE JUL 12 2016
KYC059-101-107-149-233-121830-
/O.CON.KPAH.FF.W.0054.000000T0000Z-160712T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HOPKINS KY-HENDERSON KY-MCLEAN KY-DAVIESS KY-WEBSTER KY-
1234 PM CDT TUE JUL 12 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 PM CDT FOR
NORTHEASTERN HOPKINS...SOUTH CENTRAL HENDERSON...MCLEAN...
SOUTHWESTERN DAVIESS AND NORTHEASTERN WEBSTER COUNTIES...
AT 1228 PM CDT...RAINFALL HAS CURRENTLY ENDED ACROSS THE WARNED
AREA. EMERGENCY MANAGEMENT REPORTED HIGH WATER ON STREETS IN EASTERN
WEBSTER COUNTY AT 1221 PM. FLASH FLOODING IS OCCURRING...AND IT WILL
TAKE SOME TIME FOR HIGH WATER TO SUBSIDE.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CALHOUN...SEBREE...LIVERMORE...DIXON...ROBARDS...BEECH GROVE...
MASONVILLE...SLAUGHTERS AND MOSELEYVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO CROSS FLOODED
ROADS. FIND AN ALTERNATE ROUTE.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3753 8707 3749 8710 3748 8772 3766 8771
3767 8706
$$
DBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 6:06 AM CDT, 4 hours 22 minutes earlier.
Area forecast discussion, Jul 12, 6:06 AM CDT, 4 hours 22 minutes before
Area Forecast Discussion...UPDATED National Weather Service Paducah KY 606 AM CDT TUE JUL 12 2016 .UPDATE... Issued at 602 AM CDT Tue Jul 12 2016 Updated the AVIATION discussion for the 12Z TAF issuance. && .SHORT TERM...(Today through Thursday night) Issued at 301 AM CDT Tue Jul 12 2016 Average confidence continues in the long term due to slight model differences. The period starts out with our CWA on the southern periphery of decent mid level flow with a general weakness in the flow from our area southward. By the end of the period, with the passage of several upper level disturbances and the flow aloft becoming more west northwest, the better flow sags southward putting us in a more active regime. The evolution of this pattern in the short term will ultimately determine coverage and timing of precipitation. Early this morning as a weak/broad H5 trough drifts across the area scattered convection is possible generally over the southeast half of our CWA where moisture will be deepest and lapse rates are more favorable. By midday the approach and passage of a short wave should cause convection to develop over all but the far western sections of our CWA. In the wake of the short wave, precipitation chances should diminish this afternoon from west to east. Tonight should be dry due to lack of deep moisture and weak H5 ridging. Wednesday precipitation chances should be limited to the northern half of our CWA with the passage of yet another short wave across that area. Wednesday night into Thursday precipitation chances increase from the north and west with the approach of a cold front dropping southeast out of the plains. Thursday night models develop a wave on the front over southeast Missouri in response to an upstream short wave so the better chances should be in that same area. Temperatures will remain within a couple of degrees of normal through the period. This combined with dewpoints in the lower to mid 70s will produce afternoon heat indices over parts of the area around 100 today, Wednesday, Thursday, and next Monday with mid 90s common Friday, Saturday, and Sunday. .LONG TERM...(Friday through Monday) Issued at 301 AM CDT Tue Jul 12 2016 Models show a cold front drifting south into our region on Friday, meandering across southern portions of the PAH forecast area Friday night, and lifting back north Saturday into Saturday night. With the front in our vicinity, we should have a little better chances of showers and thunderstorms during this time period. Went with good chances area wide for Friday into Saturday, with pops dropping off a little Saturday night with loss of heating. Did not go with higher pops yet due to some uncertainty with the timing of the frontal movement/passage. Numerical guidance indicates temperatures will drop off several degrees, especially for our northern counties, with dew points lowering a little also. This could also be affected with a change in the timing of the front. The respite from the heat will be short lived, with temperatures and dew points climbing back upward as the front lifts north. High temperatures will climb back to around 90 degrees by Monday. ECMWF and GFS show wave after waver of upper level disturbances moving across the middle Mississippi and lower Ohio valleys Sunday into the early part of the week, This will keep the on and off chances of showers and storms in the forecast. Exact timing is near impossible, so kept possibilities in the chance category, though by Sunday night and Monday, models agree the better focus for convection will be across our northeast counties. Actually went precipitation free for a portion of our southeast Missouri counties for Monday. && .AVIATION... Issued at 606 AM CDT Tue Jul 12 2016 With the exception of possible MVFR cigs/vsbys in SHRA/TSRA, VFR conditions should prevail at all sites through the period. South to southeast winds AOB 10 knots early will gust up to 15-18 knots this afternoon, then drop back off after 00Z. && .PAH Watches/Warnings/Advisories... IL...None. MO...None. IN...None. KY...None. && SHORT TERM/AVIATION...JP LONG TERM...RST
Hazardous weather outlook, Jul 12, 3:06 AM CDT, 7 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 306 AM CDT TUE JUL 12 2016 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-131000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 306 AM CDT TUE JUL 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE OVER ALL OR PART OF THE OUTLOOK AREA TODAY. LIGHTNING AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY HAZARDS. AFTERNOON HEAT INDICES AROUND 100 DEGREES ARE EXPECTED MAINLY OVER PARTS OF SOUTHWEST ILLINOIS TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE OVER ALL OR PART OF THE OUTLOOK AREA FROM WEDNESDAY THROUGH MONDAY. THE BEST CHANCES WILL BE FRIDAY INTO SATURDAY WITH A COLD FRONT. A FEW STRONG STORMS WILL BE POSSIBLE, BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. LIGHTNING AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY HAZARDS. AFTERNOON HEAT INDICES AROUND 100 DEGREES ARE EXPECTED OVER PARTS OF THE AREA WEDNESDAY, THURSDAY, AND NEXT MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JP/RST
In the hours before
Local storm report, Jul 12, 10:25 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1025 AM CDT TUE JUL 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1023 AM FLOOD SEBREE 37.60N 87.53W
07/12/2016 WEBSTER KY EMERGENCY MNGR
EM REPORTS FLOODING IN SEVERAL HOMES FROM HEAVY RAINFALL
THIS MORNING.
&&
DPThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 9:01 AM CDT | Areal Flood Advisory | PAH | Caldwell, Crittenden, Hopkins | 3 hr |
| Jul 12, 10:06 AM CDT | Areal Flood Advisory | PAH | Daviess, Henderson, Hopkins, McLean, Webster | 4 hr |
| Jul 12, 11:12 AM CDT | Flash Flood Warning | PAH | Daviess, Henderson | 3 hr |
| Jul 12, 1:37 PM CDT | Special Weather Statement | PAH | Union | 38 min |
| Jul 12, 1:52 PM CDT | River Flood Warning | PAH | McLean, Webster | 22 hr |
| Jul 12, 2:11 PM CDT | Areal Flood Warning | PAH | Daviess, Henderson | 6 hr |
| Jul 12, 3:01 PM CDT | Areal Flood Advisory | PAH | Crittenden, Union | 3 hr |
Nearby
Flash Flood Warnings in Kentucky, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.